Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Aug 26, 2021, 5:39 PM MST for Gila County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 5:39 PM MST (00:39 UTC)
- Expired
- Aug 26, 2021, 6:30 PM MST
- In force
- 51 min
- Issued by
- NWS Phoenix, AZ
- Hail
- 0.75 in
- Wind
- 40
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 118 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 4120 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795
WWUS85 KPSR 270039
SPSPSR
Special Weather Statement
National Weather Service Phoenix AZ
539 PM MST Thu Aug 26 2021
AZZ558-560-563-270130-
Southeast Gila County AZ-San Carlos AZ-
Pinal/Superstition Mountains AZ-
539 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of Gila County through
630 PM MST...
At 538 PM MST, Doppler radar was tracking a strong thunderstorm near
San Carlos, or 14 miles east of Globe, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Outflow winds from distant thunderstorms may also
impact the San Carlos area and Highway 70.
Locations impacted include...
San Carlos and Peridot.
This includes AZ Route 70 between mile markers 260 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 11031 3343 11034 3340 11035 3340 11041
3339 11042 3338 11045 3328 11045 3334 11065
3353 11054 3345 11029
TIME...MOT...LOC 0038Z 304DEG 5KT 3342 11054
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
ADWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 26, 4:05 PM MST, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 26, 4:05 PM MST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
405 PM MST Thu Aug 26 2021
.UPDATE...
Updated Aviation
&&
.SYNOPSIS...
High pressure over the region will continue to bring hot
temperatures with lower desert highs ranging from roughly 110 to 115
degrees through Friday. High temperatures begin to trend down
Saturday, but will still be hot enough over southwest Arizona and
southeast CA to extend the Excessive Heat Warning. Meanwhile, storm
chances will gradually increase from east to west over the next few
days, and primarily affect higher terrain of southeast Arizona. A
more significant uptrend in storm chances and humidity is
anticipated next week with cooler temperatures as well.
&&
.DISCUSSION...
Temperatures early this afternoon are running warmer than 24 hours
ago (generally 1-4 degrees). Along the Lower Colorado River Valley
and lower deserts west of there, temperatures are 110+ with some
some more heating to go. Temperatures on Friday will be similar and
thus the Excessive Heat Warning (EHW) continues through Friday
afternoon for the large majority of our forecast area. Saturday
looks to be a little bit cooler. But, it will still be hot enough
over southwest AZ and southeast CA (not south-central AZ) such that
it warranted an extension of the EHW there through Saturday evening.
Storm activity so far this afternoon has been limited to an area
that is near and east of a line from Nogales to Winslow. With deep
westerly flow, it will be difficult for storms to advect to the
lower deserts. Plus there is meager moisture availability through a
deep layer such that CAPE is limited over the south-central AZ
deserts and there is still a good deal of CIN to overcome. But,
there is still opportunity for a little more storm development west
of the aforementioned line (still over higher terrain) which could
lead to some modest outflow winds later this afternoon/evening.
Storm chances slowly increase from east to west over the next few
days as mid-tropospheric high pressure becomes centered over AZ
and the Westerlies retreat northward. This also means a gradual
increase in the potential for outflow winds over the lower deserts
of south-central AZ. Despite anticyclonic flow being centered
over/close to the forecast area, heights/thicknesses actually
decrease a little bit. Thus, highs start trending down.
A more significant uptrend in moisture/humidity, and in turn storm
chances, takes place next week in association with Nora - Currently
a Tropical Storm centered 300+ miles south of the southern coast of
Mexico. The NHC forecasts it to track north-northwestward and become
a Hurricane on Saturday (centered close to the southwest coast of
Mexico). It is forecast to remain a Cat 1 until the center reaches
the southern tip of Baja on Monday and then weaken to a Tropical
Storm centered over southern Baja on Tuesday. At this time, we're
not anticipating a tropical storm to survive north of the Mexico
border.
The impact for our area will be the influx of moisture that moves up
the Gulf of California and into the Desert Southwest. There are
differences of opinion amongst the ensemble model systems. The EPS
seems to be more optimistic than the GEFS and NAEFS. This is evident
in the precipitable water and IVT fields and is due largely to
differences in the track of Nora including at the mid and upper
levels. In turn, the QPF fields are a lot different -notably over
the lower deserts. But, they depict the Westerlies trying to make
their influence felt beginning by the middle of next week. That
could be when the most significant thunderstorm/rain potential
begins depending upon moisture availability. Qualitatively, it is
definitely looking like a pattern change next week in terms of storm
potential - certainly compared to the lull we've had in recent days.
&&
.AVIATION...Updated at 2305Z
South-Central Arizona including KPHX, KIWA, KSDL, and KDVT; and
Southeast California/Southwest Arizona including KIPL and KBLH:
Thunderstorms should remain well east of terminals resulting in
little to no weather impact through Friday afternoon. With just
mountain cumulus and occasional high cirrus, trends in wind
directions and speeds will follow typical diurnal variations and
should be similar to the past couple days.
&&
.FIRE WEATHER...
Saturday through Wednesday:
Temperatures will begin to decline on Saturday with moisture levels
gradually increasing throughout the period. Shower and thunderstorm
chances will spread from the eastern Arizona high terrain Saturday
into the lower deserts starting Sunday or at the latest Monday.
Minimum RH values will increase from 15-20% on Saturday to 30-40% by
Wednesday. Maximum RH values will increase from 40-50% to 60-80% by
midweek. Winds should be relatively light with an afternoon upslope
component and overnight drainage common. Some enhanced afternoon and
evening gusts will be possible at times in western districts.
&&
.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Excessive Heat Warning until 8 PM MST Friday for AZZ534-537>544-
546-548>556-559>562.
Excessive Heat Warning until 8 PM MST Saturday for AZZ530>533-
535-536.
CA...Excessive Heat Warning until 8 PM PDT Saturday for CAZ560>570.
&&
DISCUSSION...AJ
AVIATION...18
FIRE WEATHER...Hodges/KuhlmanIn the hours before
Special weather statement, Aug 26, 5:39 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
539 PM MST Thu Aug 26 2021
AZZ558-560-563-270130-
Southeast Gila County AZ-San Carlos AZ-
Pinal/Superstition Mountains AZ-
539 PM MST Thu Aug 26 2021
...A strong thunderstorm will impact portions of Gila County through
630 PM MST...
At 538 PM MST, Doppler radar was tracking a strong thunderstorm near
San Carlos, or 14 miles east of Globe, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Outflow winds from distant thunderstorms may also
impact the San Carlos area and Highway 70.
Locations impacted include...
San Carlos and Peridot.
This includes AZ Route 70 between mile markers 260 and 271.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3343 11031 3343 11034 3340 11035 3340 11041
3339 11042 3338 11045 3328 11045 3334 11065
3353 11054 3345 11029
TIME...MOT...LOC 0038Z 304DEG 5KT 3342 11054
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ADThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:40 PM MST | Special Weather Statement | PSR | Pinal | 35 min |
| Aug 27, 4:50 PM MST | Special Weather Statement | PSR | Pinal | 25 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.